Alert archive / South Dakota / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 232, NWS Rapid City, SD

July 25, 2001

NWS Rapid City, SD issued this severe thunderstorm warning at Jul 25, 2001, 5:34 PM CDT. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 25, 2001, 5:34 PM CDT (22:34 UTC)
Expired
Jul 25, 2001, 6:30 PM CDT
In force
56 min
Issued by
NWS Rapid City, SD
Area
Whole counties; the outline is the Mesonet’s reconstruction

The text

The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Rapid City, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 3:30 PM CDT, 2 hours 4 minutes earlier.

Area forecast discussion, Jul 25, 3:30 PM CDT, 2 hours 4 minutes before
AREA FORECAST DISCUSSION FOR WESTERN SD AND NORTHEASTERN WY
NATIONAL WEATHER SERVICE RAPID CITY SD
230 PM MDT WED JUL 25 2001

SFC LOW NEAR WY/SD/NE INTERSECTION WITH WARM FRONT EXTDG EWD ALONG
AXIS JUST SOUTH OF RAP. THIS FEATURES QUITE EVIDENT ON KUDX RADAR.
STRONG CONVERGENCE ALONG BNDRY ALONG WITH HEATING ALREADY FIRING
CONVECTION OVER THE HILLS.  CAPES IN EXCESS OF 2000 J/KG ALONG WITH
STRONG LO LVL SHEAR WILL SUPPORT STRONG ROTATING UPDRAFTS FOR SOME
TORNADIC SUPERCELL DEVELOPMENT...ESPECIALLY JUST NORTH OF BNDRY.
HAVE COORDINATED WITH SPC AND TORNADO WATCH WILL BE ISSUED FOR MUCH
OF SWRN SD UNTIL 900 PM MDT. NOCTURNAL LO LVL JET WILL FEED ANY MCS
THAT DVLPS.

UPR TROF MOVES CLOSER TO REGION THU AND FRI FOR AN INCREASED THREAT
OF PCPN ACRS ENTIRE AREA THESE DAYS.  UPR TROF AXIS SHIFTS E OF AREA
FRI NIGHT FOR DIMINISHING PCPN.

EXTENDED...ANY UPPER RIDGING BEHIND SHORT WAVE TROF THAT MOVES
ACROSS AREA FRI NIGHT WILL LIKELY BE SHORT LIVED. MRF SEEMS TOO
PROGRESSIVE WITH LONG WAVE TROF ALONG WEST COAST...AND WILL OPT
TOWARDS ENSEMBLES/ECMWF SOLUTION KEEPING TROF WELL WEST OF AREA.
THUS...SW FLOW ALOFT AND WARM TEMPS WL CONT WITH CHANCE OF
THUNDERSTORMS AT ANY TIME.

.UNR...TORNADO WATCH PORTIONS OF WRN SD UNTIL 900 PM MDT.
JOHNSON

In the hours before

Special weather statement, Jul 25, 11:55 AM CDT, 5 hours 39 minutes before
SDZ002-012>014-024>026-028>032-041>044-046-047-049-WYZ054>058-251930-

SEVERE WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RAPID CITY SD
1055 AM MDT WED JUL 25 2001

...SLIGHT RISK OF SEVERE THUNDERSTORMS...

THUNDERSTORMS ARE EXPECTED OVER NORTHEAST WYOMING AND WESTERN SOUTH
DAKOTA THIS AFTERNOON AND EVENING...WITH A SLIGHT RISK OF SEVERE
THUNDERSTORMS OVER THE ENTIRE AREA. THE MAIN THREATS FROM THE SEVERE
THUNDERSTORMS WILL BE HAIL LARGER THAN 3/4 INCH AND STRAIGHT LINE
WINDS GREATER THAN 60 MPH...AND TORNADOES ARE ALSO POSSIBLE.

.DISCUSSION...
A MOIST AND UNSTABLE ATMOSPHERE WILL BE OVER THE REGION THIS
AFTERNOON. A COUPLE OF SURFACE BOUNDARIES AND A WEAK UPPER LEVEL
DISTURBANCE WILL COMBINE TO PRODUCE SOME THUNDERSTORMS THIS
AFTERNOON AND EVENING. THE MAIN THREATS WILL BE LARGE HAIL AND WINDS
GREATER THAN 60 MPH.  WIND PROFILES WILL ALSO BE SUFFICIENT TO
PRODUCE A FEW TORNADOES...MAINLY THIS EVENING ACROSS WESTERN SOUTH
DAKOTA.

COUNTIES INCLUDED IN THIS OUTLOOK ARE...CUSTER...TRIPP...BENNETT...
SHANNON...JACKSON...ZIEBACH...PERKINS...MEADE...BUTTE...CROOK...
CAMPBELL...LAWRENCE...MELLETTE...TODD...WESTON...HAAKON...FALL RIVER
AND PENNINGTON.

WCJIN-WYNE

GRZYWACZ
Local storm report, Jul 25, 11:57 AM CDT, 5 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
1057 AM MDT WED JUL 25 2001

TIME(MDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0230 AM    4 N KIRLEY                SD   60 MPH TSTM GUST
07/23/01   HAAKON                         REPORTED BY PUBLIC.

0300 AM    9 NNE KIRLEY              SD   60 MPH TSTM GUST
07/23/01   HAAKON                         REPORTED BY PUBLIC.
Local storm report, Jul 25, 11:57 AM CDT, 5 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE RAPID CITY SD
1057 AM MDT WED JUL 25 2001

...CORRECTED FOR DATES...

TIME(MDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0230 AM    4 N KIRLEY                SD   60 MPH TSTM GUST
07/24/01   HAAKON                         REPORTED BY PUBLIC.

0300 AM    9 NNE KIRLEY              SD   60 MPH TSTM GUST
07/24/01   HAAKON                         REPORTED BY PUBLIC.

The office that day

Everything else NWS Rapid City, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 25, 8:42 AM CDTSevere Thunderstorm WarningUNRPerkins, Ziebach48 min
Jul 25, 4:03 PM CDTSevere Thunderstorm WarningUNRJackson, Pennington42 min
Jul 25, 4:37 PM CDTSevere Thunderstorm WarningUNRMeade53 min
Jul 25, 4:44 PM CDTSevere Thunderstorm WarningUNRJackson, Pennington61 min
Jul 25, 5:24 PM CDTTornado WarningUNRJackson66 min
Jul 25, 6:26 PM CDTSevere Thunderstorm WarningUNRBennett64 min
Jul 25, 6:30 PM CDTSevere Thunderstorm WarningUNRJackson30 min

Nearby

Severe Thunderstorm Warnings in South Dakota, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.